Hail, Independence
- When
- April 13, 3:45 PM CST
- Where
- Independence County, 4 mi E of Oil Trough
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.633, -91.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 13, 1:22 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 222 PM CDT SAT APR 13 2002 WILL KEEP A CHANCE OF THUNDERSTORMS GOING THROUGH EARLY TONIGHT WITH SOME DECREASE IN AREAL COVERAGE AND INTENSITY EXPECTED LATER TONIGHT. THERE WILL BE A SLIGHT CHANCE OF MOSTLY SHOWERS INTO SUNDAY OVER MOST SECTIONS WITH THE EXCEPTION IN THE SOUTH WHERE AN UPPER LEVEL LOW MAY BRING A BETTER CHANCE OF SHOWERS WITH A FEW THUNDERSTORMS. MAXIMUMS TOMORROW WILL BE AT OR AS WARM AS TODAY. FCSTID = 38 HRO 55 78 57 82 / 50 10 0 10 LIT 60 81 60 83 / 40 20 0 10 HOT 59 80 60 85 / 50 20 0 10 PBF 62 80 62 84 / 40 30 0 10 .LZK... AR...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>054-140330- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT SAT APR 13 2002 ...SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL AND NORTHERN ARKANSAS THIS AFTERNOON AND THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS MOST OF THE NORTH HALF OF ARKANSAS. THE AREA AFFECTED IS NORTH OF A LINE FROM NEAR ARKADELPHIA TO BRINKLEY. WARM...MOIST AND UNSTABLE AIR CONTINUES OVER ARKANSAS TODAY. A WEAK FRONT REMAINED GENERALLY STATIONARY ON ABOUT A JONESBORO TO DE-QUEEN LINE THIS AFTERNOON. LOW PRESSURE IN THE UPPER ATMOSPHERE WILL BE APPROACHING ARKANSAS LATER TODAY. AHEAD OF THIS STORM SYSTEM...A LARGE AREA OF STRONG THUNDERSTORMS HAD DEVELOPED OVER TEXAS AND OKLAHOMA. THESE STORMS WILL MOVE ACROSS OKLAHOMA TODAY AND MAY MOVE INTO WESTERN ARKANSAS LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...HOWEVER... ISOLATED TORNADOES MAY ALSO BE POSSIBLE. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN EXTREME WESTERN ARKANSAS MAY BE ACTIVATED THIS AFTERNOON AND THIS EVENING. 38
ARZ003>007-012>016-021>025-030>034-037>047-052>054-140330- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT SAT APR 13 2002 ...SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL AND NORTHERN ARKANSAS THIS AFTERNOON AND THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS MOST OF THE NORTH HALF OF ARKANSAS. THE AREA AFFECTED IS NORTH OF A LINE FROM NEAR ARKADELPHIA TO BRINKLEY. WARM...MOIST AND UNSTABLE AIR CONTINUES OVER ARKANSAS TODAY. A WEAK FRONT REMAINED GENERALLY STATIONARY ON ABOUT A JONESBORO TO DE-QUEEN LINE THIS AFTERNOON. LOW PRESSURE IN THE UPPER ATMOSPHERE WILL BE APPROACHING ARKANSAS LATER TODAY. AHEAD OF THIS STORM SYSTEM...A LARGE AREA OF STRONG THUNDERSTORMS HAD DEVELOPED OVER TEXAS AND OKLAHOMA. THESE STORMS WILL MOVE ACROSS OKLAHOMA TODAY AND MAY MOVE INTO WESTERN ARKANSAS LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN EXTREME WESTERN ARKANSAS MAY BE ACTIVATED THIS AFTERNOON AND THIS EVENING. 38
The Little Rock radar (KLZK), 118 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291890.